Hail, Brevard
- When
- June 6, 5:16 PM EST
- Where
- Brevard County, 1.84 mi SW of (Mlb)wfo Melbourne A
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 28.081, -80.671
Summertime pulse thunderstorms formed along an active sea breeze boundary over east central and the east coast of Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Summertime pulse thunderstorms formed along an active sea breeze boundary over east central and the east coast of Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 6, 1:40 PM EST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 240 PM EDT WED JUN 6 2007 ...A FEW STRONG TO SEVERE STORMS POSSIBLE INTO THIS EVENING... ...FAVORABLE BOATING CONDITIONS LATE THIS WEEK INTO THE WEEKEND... .DISCUSSION... THROUGH TONIGHT...15Z CAPE SOUNDING QUITE UNSTABLE WITH LAPSE RATE NEARLY DRY ADIABATIC IN THE H650-H5 LAYER. LINGERING MID LEVEL CAP/NVA OVER THE AREA AND DELAYED HEATING FROM THICK MORNING CLOUD COVER HAS YIELDED A SLOW START TO CONVECTION THROUGH MUCH OF EC FL. HOWEVER...PLENTY OF CONVECTION TO THE SOUTH FROM DEPARTING UPPER JET AND ALSO OVER NORTHERN GULF ASSOCIATED WITH MID LEVEL SHORTWAVE. EAST COAST SEA BREEZE GETTING ESTABLISHED AND WILL HELP FOCUS CONVECTION. STILL ANTICIPATE AN INCREASE IN STORM COVERAGE AND INTENSITY THROUGH THE LATE AFTERNOON AND EARLY EVENING AND HAVE NUDGED POPS UP ALL AREAS. STILL APPEARS LOCALLY SEVERE STORMS POSSIBLE WITH DOWNBURST WINDS AND HAIL PRIMARY THREATS. AN ISOLATED TORNADO/SPOUT WILL ALSO BE POSSIBLE ALONG BOUNDARY INTERACTIONS. THU-SAT...SHORTWAVE IMPULSES AND ABUNDANT MOISTURE WILL LIE ACROSS THE AREA AGAIN THU WITH SCT RAIN CHANCES NORTH AND LIKELY RAIN CHANCES FAR SOUTH. THE SURFACE RIDGE WILL MOVE NORTH TO ACROSS EAST CENTRAL FLORIDA AND UPPER RIDGING WILL STRENGTHEN OVER THE REGION DURING THIS PERIOD. WITH LIGHTER FLOW AT THE SURFACE SHOULD SEE SEA BREEZE FORMATION EACH AFTERNOON WITH ISOLD/SCT POP CHANCES AND BEST OPPORTUNITIES TO SEE AN AFTN/EARLY EVENING STORM ACROSS THE INTERIOR ON FRI/SAT. PCPN CHANCES A LITTLE LESS OVERALL ON FRI/SAT WITH LOWER PWAT VALUES DUE TO STRENGTHENING OF THE DEEP LAYER RIDGE. TEMPERATURES SHOULD BE WITHIN A DEGREE OR TWO OF SEASONAL NORMS. SUN-WED...LOW LEVEL RIDGE AXIS WILL GET NUDGED BACK SOUTHWARD WITH THE APPROACH OF A BACKDOOR COLD FRONT. CURRENT GFS MODEL RUN SHOWS THIS FEATURE TO SLOWLY SAG INTO EAST CENTRAL FLORIDA LATE MON INTO TUE BEFORE LOSING ITS IDENTITY BY WED. IT REMAINS TO BE SEEN IF IT ACTUALLY CAN PENETRATE THIS FAR SOUTH. DEEPER MOISTURE IS PROGGED TO POOL BACK INTO THE AREA AHEAD AND ALONG THIS BOUNDARY. FOR NOW WILL KEEP ISOLD-SCT STORMS IN THE FORECAST. WITH DOMINANT UPPER LEVEL RIDGING ACROSS THE SOUTH-CENTRAL U.S. UPPER FLOW WILL BE MAINLY NORTHWESTERLY WITH OCCASIONAL IMPULSES MOVING SOUTHWARD ACROSS THE PENINSULA HELPING TO ENHANCE CONVECTION EARLY NEXT WEEK. TEMPERATURES CONTINUE NEAR NORMAL. && .AVIATION...AREAS OF MVFR/LCL IFR INCREASING THROUGH THE LATE AFTERNOON AND LINGERING UNTIL AROUNF 04Z NEAR THE EAST COAST...THEN GENERALLY BECOMING VFR THROUGH OVERNIGHT HOURS. && .MARINE...MAIN CONCERN TO BOATERS THROUGH THIS EVENING WILL BE OFFSHORE MOVING THUNDERSTORMS. SOME STORMS MAY PRODUCE STRONG WIND GUSTS AOA 35KT... FREQ LTG STRIKES AND POSSIBLY A WATERSPOUT. THU-MON...FORESEE A NICE STRETCH OF FAVORABLE BOATING CONDITIONS IN TERMS OF WINDS/SEAS. RIDGE AXIS WILL LIFT NORTHWARD THU-SAT AND THEN BACK SOUTH SUN-WED. MAIN CONCERN DURING THIS PERIOD WILL BE ISOLD-SCT CONVECTION WITH DANGEROUS LIGHTNING...LOCALLY HEAVY RAINS...ISOLD GUSTY WINDS. NO HEADLINES DURING THIS PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 87 72 88 / 40 30 10 20 MCO 72 88 72 90 / 40 50 20 20 MLB 73 85 73 85 / 40 50 10 20 VRB 72 85 72 85 / 50 50 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...GLITTO LONG TERM....SEDLOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1040 AM EDT WED JUN 6 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 062100- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1040 AM EDT WED JUN 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORMS LIKELY WITH A FEW STRONG TO SEVERE STORMS POSSIBLE... ...THUNDERSTORM IMPACT... COVERAGE AND INTENSITY OF THUNDERSTORMS WILL INCREASE THROUGH THE AFTERNOON. AMPLE ATMOSPHERIC MOISTURE AND INSTABILITY WILL BE ENHANCED BY AN UPPER LEVEL DISTURBANCE WITH A FEW STRONG TO SEVERE STORMS POSSIBLE. THE HIGHEST COVERAGE OF STORMS IS EXPECTED TO BE OVER SOUTHERN SECTIONS INCLUDING THE TREASURE COAST AND AREAS AROUND LAKE OKEECHOBEE...BUT SCATTERED STORMS ARE EXPECTED TO REACH THROUGH THE NORTHERN SECTIONS OF EAST CENTRAL FLORIDA AS WELL. STORMS WILL LINGER INTO THIS EVENING...ESPECIALLY NEAR THE EAST COAST WITH STORM MOTION TOWARD THE NORTHEAST. THE PRIMARY THREATS FROM THE MOST INTENSE STORMS WILL BE DAMAGING WIND GUSTS AND COIN SIZE HAIL...IN ADDITION TO FREQUENT LIGHTNING STRIKES. ADDITIONALLY...AN BRIEF ISOLATED TORNADO IS ALSO POSSIBLE ALONG BOUNDARY COLLISIONS. PERSONS IN EAST CENTRAL FLORIDA SHOULD KEEP INFORMED OF THE WEATHER AND BE PREPARED TO MOVE INDOORS TO A SAFE LOCATION WELL IN ADVANCE OF STORMS. ...FLOOD IMPACT... LOCALLY HEAVY RAIN AMOUNTS OF ONE TO THREE INCHES MAY OCCUR... ESPECIALLY OVER THE TREASURE COAST AS WELL AS OSCEOLA...SOUTHERN BREVARD AND OKEECHOBEE COUNTIES. DRIVERS SHOULD USE EXTRA CAUTION FOR SLICK ROADS AND STANDING WATER ON ROADS. ...MARINE THUNDERSTORM GUST IMPACT... STORMS MOVING EAST TO NORTHEAST OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS WILL BE CAPABLE OF PRODUCING BRIEF WIND GUSTS EXCEEDING 34 KNOTS AS WELL AS TORRENTIAL RAIN AND FREQUENT CLOUD TO WATER LIGHTNING. MARINERS SHOULD BE PREPARED TO QUICKLY TAKE SAFE HARBOR WHEN STORMS APPROACH. ...WATERSPOUT IMPACT... BRIEF WATERSPOUT DEVELOPMENT WILL BE POSSIBLE WITHIN THE COASTAL ZONE DUE TO ENHANCED TURNING OF WINDS CREATED DURING DEEP CLOUD DEVELOPMENT STAGE. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE DUE TO INTERACTION OF STORM OUTFLOW BOUNDARIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE CHANCE FOR LIGHTNING STORMS WILL DECREASE SOMEWHAT ON THURSDAY DUE TO LOWER MOISTURE AND LESS INSTABILITY. A FEW STORMS THROUGH THE REMAINDER OF THE WEEK WILL PRODUCE FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. THERE WILL BE A CHANCE OF STORMS THROUGH THE REMAINDER OF THE WEEK...HOWEVER COVERAGE IS EXPECTED TO REMAIN ISOLATED TO SCATTERED THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. RAINFALL SPOTTERS ARE REQUESTED TO NOTIFY THE NATIONAL WEATHER SERVICE IN MELBOURNE IF RAIN AMOUNTS EXCEED THREE INCHES. PENDERGRAST/GLITTO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1233 PM EDT WED JUN 6 2007 FLZ064-061715- MARTIN- 1233 PM EDT WED JUN 6 2007 ...STRONG THUNDERSTORMS AFFECTING MARTIN COUNTY... AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 12 MILES SOUTHWEST OF PORT SALERNO...MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HOBE SOUND BEACH...JOHNATHAN DICKINSON STATE PARK AND JUPITER ISLAND. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. 52
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 404 PM EDT WED JUN 6 2007 FLZ045-062030- ORANGE- 404 PM EDT WED JUN 6 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY... AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM APPROACHING UNION PARK AND UNIVERSITY PARK FROM THE SOUTHWEST...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL AFFECT MOTORISTS ON HIGHWAY 408...THE EAST WEST EXPRESSWAY...AND STATE ROAD 50. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. CRISTALDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 430 PM EDT WED JUN 6 2007 FLZ045-053-147-062115- NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA- 430 PM EDT WED JUN 6 2007 ...STRONG THUNDERSTORMS CONTINUE TO AFFECT ORANGE COUNTY...AND ARE SPREADING INTO CENTRAL BREVARD AND NORTHERN OSCEOLA COUNTIES... AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS EXTENDING ACROSS CENTRAL AND SOUTHERN ORANGE COUNTY FROM THE ATTRACTIONS AREA TO LAKE MARY JANE AND STATE ROAD 520... AND INTO BREVARD COUNTY FROM THE SAINT JOHNS RIVER TO PORT SAINT JOHN AND CAPE CANAVERAL. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. CRISTALDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 514 PM EDT WED JUN 6 2007 FLZ045-047-053-147-062200- NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY- 514 PM EDT WED JUN 6 2007 ...STRONG THUNDERSTORMS CONTINUE TO MOVE FROM EXTREME SOUTHEASTERN ORANGE AND CENTRAL BREVARD COUNTIES INTO NORTHERN OSCEOLA AND SOUTHERN BREVARD COUNTIES... AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS FROM CANAVERAL GROVES TO NARCOOSSEE...MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE HARMONY... HOLOPAW...ROCKLEDGE AND VIERA. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL IN EXCESS OF TWO INCHES CAN ALSO BE EXPECTED... CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. THESE STORMS HAVE ALREADY PRODUCED ROAD FLOODING IN BREVARD COUNTY. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. CRISTALDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 558 PM EDT WED JUN 6 2007 FLZ047-053-062300- OSCEOLA-SOUTHERN BREVARD COUNTY- 558 PM EDT WED JUN 6 2007 ...STRONG THUNDERSTORMS CONTINUE OVER OSCEOLA COUNTY...AND CENTRAL AND SOUTHERN BREVARD COUNTY... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG STORMS STRETCHING FROM SAINT CLOUD AND NARCOOSSEE ACROSS NORTHERN OSCEOLA COUNTY...AND INTO BREVARD COUNTY NEAR VIERA WEST. ADDITIONAL STORMS MOVING NORTHWARD FROM SOUTHERN OSCEOLA AND BREVARD COUNTIES HAVE THE POTENTIAL TO INTERACT WITH THE STORMS TO THE NORTH ...LEADING TO RAPID FORMATION OF ADDITIONAL STRONG STORMS ACROSS OSCEOLA COUNTY...AND THE SOUTHERN HALF OF BREVARD COUNTY. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. STORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES... DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. CRISTALDI
The Melbourne radar (KMLB), 4 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
1 hail, 1 heavy rain. Local standard time, as filed.
Two to four inches of rain fell over northern and western Osceola County closing some roads in Saint Cloud.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42245, 42243.